MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 NIAGARA SLIM-CATH DIALYSIS CATHETER KIT 12F X 20CM (STRAIGHT) (SHORT-TERM); CATHETER, HEMODIALYSIS, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 NIAGARA SLIM-CATH DIALYSIS CATHETER KIT 12F X 20CM (STRAIGHT) (SHORT-TERM); CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of stuck guidewire was confirmed.The product returned for evaluation was one guidewire w/ hoop and one introducer needle.The investigation findings are consistent with damage caused by retraction of the guidewire against the bevel of the introducer needle.The returned product sample was evaluated and the guidewire was confirmed to be broken which allowed the outer coil wire to become unraveled.Microscopic examination of the fracture sites revealed the following: ¿ shearing of the wire at the break which was indicative of direct contact with a hard-edged instrument (such as an introducer needle).¿ narrowing of the wire cross-section near the fracture site, which is a characteristic feature of a strong pull on the wire.¿ damage to the inside edge of the introducer needle which can occur if the guidewire is forcefully retracted against the needle, damaging the shape of the sharpened bevel.Biological material was also seen on the wire which may have contributed to the observed guidewire fracture as retraction of the wire together with the biological material could have caused the pieces to become stuck.Normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.
 
Event or Problem Description
It was reported guidewire stuck.The event did not result in serious injury.Treatment plan did not have to be changed as a result of this incident.The placement had to be done again which resulted in the patient being in an uncomfortable position for much longer and having to be punctured several times.The niagara catheter was eventually not used and switched to another brand still present from before the catheter change.02/26/2024 - the guidewire returned for evaluation was broken and unraveled.

Brand Name
NIAGARA SLIM-CATH DIALYSIS CATHETER KIT 12F X 20CM (STRAIGHT) (SHORT-TERM)
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18965553
Report Number3006260740-2024-01249
Device Sequence Number20873257
Product Code MPB
UDI-Device Identifier00801741045363
UDI-Public(01)00801741045363
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K010778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberN/A
Device Catalogue Number5553200
Device Lot NumberREGT3741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Initial Report FDA Received Date03/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown